MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR404020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment of a thoracic aortic aneurysm using a gore® tag® conformable thoracic endoprosthesis with active control.The physician advanced the sheath slowly until he felt resistance.He stopped advancing the gore® dryseal flex introducer sheath at the proximal end of the right external iliac artery.The right external iliac artery measured 5.5mm-6mm.The right common iliac artery measured 8mm.The physician then started to introduce the ctag/ac through the sheath and then outside the sheath through the right common iliac artery.Resistance was felt but he kept advancing the device slowly until passed the right common iliac artery and the aortic bifurcation and reached the thoracic aorta.When the device was in the desired location, it was observed the patient¿s blood pressure dropped.It was discovered that the right common iliac artery had ruptured.(this was reported on mfr report # 3007284313-2021-01425).At that moment the physician started the steps to deploy the device quickly.After the first 50% was deployed the fsa noticed that the distal end had not deployed, but the physician kept following the deployment steps to fully deploy the device.All the normal deployment steps had been taken, however approximately 2 cm of the distal end of the device remained constrained.Due to that, blood flow to the iliac arteries were reduced.The physician then opened the deployment line access hatch, but no fibers were visible.Therefore, a balloon was introduced via the brachial artery.The physician tried to pass a wire through the undeployed portion of the device.The physician tried different wires and catheters.Finally, they used a 12 mm bard conquest balloon to gain access and the distal portion of the device was fully deployed.
 
Additional Manufacturer Narrative
Engineering evaluation: a limited evaluation could be performed as the white handle and pieces of the delivery catheter were the only components returned for evaluation.Therefore, the event description of the incomplete primary deployment and resistance could not be confirmed.Per the manufacturing product history review (phr), mpdcase-00003950-1, the device met all pre-release specifications and at the time of manufacturing there were no capas or ncrs related to this event.A reason for the incomplete primary deployment or resistance cannot be determined with the available information.Based on this investigation, there is no evidence to suggest a manufacturing deficiency.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11813866
Report Number2017233-2021-01991
Device Sequence Number3910555
Product Code MIH
UDI-Device Identifier00733132646852
UDI-Public00733132646852
Combination Product (Y/N)N
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Model NumberTGMR404020
Device Catalogue NumberTGMR404020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR